How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Norman M. Your Own Question
Norman M.
Norman M., Principal psychotherapist in private practice. Newspaper contributor, over 2000 satisfied clients on JA
Category: Mental Health
Satisfied Customers: 2568
Experience:  ADHP(NC), DEHP(NC), ECP, UKCP Registered.
14727623
Type Your Mental Health Question Here...
Norman M. is online now
A new question is answered every 9 seconds

Has there been any documentation to show that Tenex or Intunive

This answer was rated:

Has there been any documentation to show that Tenex or Intunive have caused tics? My 14 yr. old son has Down's syndrome, ADHD, mild autism. He has been Adderal which was discontinued approx. 4 yrs. ago. Since then, he has been on remeron, risperdal, clonidine, and for the past year, tenex. For the last month he has been on Intuniv. His tics started about 2 years ago. They were very mild, like eye squinting, some facial grimicing and opening of the mouth. During the past few months they have worsened. In addition to the above mentioned, he now thrusts and rolls his head, throws his arms and torso. Tics keep him from going to sleep at night. Tenex was 2 half mg. Intuniv dosage 3mg.
I have made a fairly thorough search of the literature, and can find nothing to suggest that the medication will cause (or aggravate) tics. Your sons Doctor may well want to modify the dosage. Tenex and Intuniv are effectively the same product.

Interestingly, one resource which actually sets out to discredit Intuniv as a treatment option - and therfore described any imaginable downside to using it did not suggest that it could induce or aggravate tic

You will find complete information on Intuniv here:
http://www.drugs.com/pro/intuniv.html


Norman M. and other Mental Health Specialists are ready to help you

Related Mental Health Questions